Alert archive / New York / Small Craft Advisories in 2013

Small Craft Advisory 126, NWS Buffalo, NY

December 24, 2013

NWS Buffalo, NY issued this small craft advisory at Dec 24, 2013, 3:42 AM EST. It took effect at Dec 24, 2013, 9:21 AM EST. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Dec 24, 2013, 3:42 AM EST (08:42 UTC)
In effect from
Dec 24, 2013, 9:21 AM EST
Expired
Dec 25, 2013, 4:00 AM EST
In force
19 hr
Issued by
NWS Buffalo, NY

The text

As transmitted, in the capitals the NWS used until 2016.

127 
WHUS71 KBUF 240842
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
342 AM EST TUE DEC 24 2013

LOZ043-044-241645-
/O.CAN.KBUF.SC.Y.0125.000000T0000Z-131224T1000Z/
/O.NEW.KBUF.SC.Y.0126.131224T2100Z-131225T0800Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
342 AM EST TUE DEC 24 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO
3 AM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 3 AM
EST WEDNESDAY. 

* WINDS...NORTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ045-240945-
/O.CAN.KBUF.SC.Y.0125.000000T0000Z-131224T1000Z/
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
342 AM EST TUE DEC 24 2013

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS AND WAVES HAVE FALLEN BELOW SMALL CRAFT CONDITIONS. 

$$

LOZ042-241645-
/O.NEW.KBUF.SC.Y.0126.131224T2100Z-131225T0800Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
342 AM EST TUE DEC 24 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
3 AM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 3 AM
EST WEDNESDAY. 

* WINDS...NORTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

THOMAS
5 follow-up statements
258 
WHUS71 KBUF 241421
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
921 AM EST TUE DEC 24 2013

LEZ040-041-242230-
/O.EXB.KBUF.SC.Y.0126.131224T1421Z-131225T0000Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
921 AM EST TUE DEC 24 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. 

* WINDS...NORTHWEST 15 TO 20 KNOTS.

* WAVES...1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042-242230-
/O.EXT.KBUF.SC.Y.0126.131224T1421Z-131225T0800Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
921 AM EST TUE DEC 24 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM EST WEDNESDAY...

* WINDS...NORTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043-044-242230-
/O.CON.KBUF.SC.Y.0126.131224T2100Z-131225T0800Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
921 AM EST TUE DEC 24 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 3 AM EST WEDNESDAY...

* WINDS...NORTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
383 
WHUS71 KBUF 242015
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
315 PM EST TUE DEC 24 2013

LEZ040-041-250000-
/O.CON.KBUF.SC.Y.0126.000000T0000Z-131225T0000Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
315 PM EST TUE DEC 24 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WINDS...NORTHWEST 15 TO 20 KNOTS.

* WAVES...1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043-044-250415-
/O.CON.KBUF.SC.Y.0126.131224T2100Z-131225T0800Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
315 PM EST TUE DEC 24 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST
WEDNESDAY...

* WINDS...NORTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042-250415-
/O.CON.KBUF.SC.Y.0126.000000T0000Z-131225T0800Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
315 PM EST TUE DEC 24 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST
WEDNESDAY...

* WINDS...NORTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
261 
WHUS71 KBUF 242337
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
637 PM EST TUE DEC 24 2013

LEZ040-041-250045-
/O.CAN.KBUF.SC.Y.0126.000000T0000Z-131225T0000Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
637 PM EST TUE DEC 24 2013

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS WILL CONTINUE TO DIMINISH THROUGH THE EVENING HOURS.

$$

LOZ042>044-250745-
/O.CON.KBUF.SC.Y.0126.000000T0000Z-131225T0800Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
637 PM EST TUE DEC 24 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST
WEDNESDAY...

* WINDS...NORTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
177 
WHUS71 KBUF 250233
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
933 PM EST TUE DEC 24 2013

LOZ042>044-250800-
/O.CON.KBUF.SC.Y.0126.000000T0000Z-131225T0800Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
933 PM EST TUE DEC 24 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST
WEDNESDAY...

* WINDS...NORTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
773 
WHUS71 KBUF 250527
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1227 AM EST WED DEC 25 2013

LOZ042>044-250900-
/O.EXT.KBUF.SC.Y.0126.000000T0000Z-131225T0900Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
1227 AM EST WED DEC 25 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EST EARLY THIS
MORNING...

* WINDS...NORTHWEST 5 TO 15 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Dec 23, 11:46 PM EST, 3 hours 56 minutes earlier.

Area forecast discussion, Dec 23, 11:46 PM EST, 3 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1146 PM EST MON DEC 23 2013

.SYNOPSIS...
TEMPERATURES WILL CONTINUE TO FALL TONIGHT AS COLDER AIR MOVES BACK
INTO THE REGION. AN UPPER LEVEL DISTURBANCE WILL BRING WIDESPREAD
LIGHT SNOW TO WESTERN AND PORTIONS OF NORTH-CENTRAL NEW YORK LATE
TONIGHT INTO TUESDAY. COLD BUT DRY CONDITIONS CAN BE EXPECTED
CHRISTMAS EVE AND FOR MUCH OF CHRISTMAS DAY BEFORE ANOTHER UPPER
LEVEL DISTURBANCE BRINGS A CHANCE OF SNOW CHRISTMAS NIGHT FOLLOWED
BY THE POSSIBILITY OF LAKE EFFECT SNOW SHOWERS ON THURSDAY.

&&

.NEAR TERM /THROUGH TUESDAY/...
AS OF LATE MONDAY EVENING...CONDITIONS REMAIN FAIRLY QUIET ACROSS
THE BULK OF THE FORECAST AREA...WITH JUST SOME NUISANCE LIGHT LAKE
AND OROGRAPHICALLY-DRIVEN FLURRIES AND SNOW SHOWERS FOUND TO THE
LEE OF THE LAKES. THIS WILL CONTINUE TO BE THE GENERAL RULE
THROUGH THE EARLY OVERNIGHT HOURS...THANKS TO A RELATIVELY LOW CAP
AND WEAK LOW LEVEL FLOW. OTHERWISE...CONTINUED COLD ADVECTION WILL
DROP TEMPERATURES INTO THE TEENS ACROSS MUCH THE FORECAST
AREA...WITH THE EXCEPTION OF THE NORTH COUNTRY WHERE NORTHWESTERLY
FLOW WILL ROB MUCH OF THAT AREA OF THE MODERATING INFLUENCE OF THE
LAKES...AND WHERE SOME CLEARING WILL ALLOW FOR BETTER RADIATIONAL
COOLING. IN THIS LATTER AREA...LOOK FOR TEMPERATURES TO DROP TO
BETWEEN FIVE BELOW AND TEN ABOVE ZERO OVERNIGHT.

EXPECT LIGHT SNOW TO DEVELOP LATE TONIGHT ACROSS WESTERN NEW YORK AS
A SHARP UPPER LEVEL TROUGH DROPS INTO THE LOWER GREAT LAKES. GIVEN
THE FAST-MOVING NATURE OF THE TROUGH AND LIMITED AVAILABILITY OF
MOISTURE...DO NOT EXPECT MUCH MORE THAN AN INCH OR SO ACROSS THE
BUFFALO/ROCHESTER METRO AREAS BETWEEN LATE TONIGHT AND TUESDAY
AFTERNOON...HOWEVER AREAS EAST OF LAKE ERIE AND SOUTH OF BUFFALO
SHOULD SEE ENOUGH LAKE ENHANCEMENT AND OROGRAPHIC UPLIFT TO BUMP
ACCUMULATIONS INTO THE 2 TO 4 INCH RANGE THROUGH THE PERIOD. GIVEN
THESE MODEST ACCUMULATIONS OVER AN 18 HOUR TIME FRAME...ELECTED TO
DROP THE LES WATCH. WITH THE BULK OF THE PVA SLIPPING BY TO THE
SOUTH AND SYNOPTIC FLOW REMAINING NORTHWESTERLY...THE NORTH COUNTRY
SHOULD SEE LITTLE IF ANYTHING IN THE WAY OF ACCUMULATIONS. HIGHS
WILL ONLY TOP OUT IN THE TEENS TO AROUND 20 ACROSS THE REGION AS THE
UPPER LEVEL TROUGH WILL BRING PLENTY OF COLD AIR WITH IT.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/...
A POSITIVE PNA PATTERN WILL BE IN PLACE ACROSS NORTH AMERICA DURING
THIS PERIOD...AS A PERSISTENT LONG WAVE RIDGE WILL HOLD STEADFAST
ALONG THE WEST COAST WHILE GENERAL TROUGHINESS WILL BE CENTERED OVER
THE EASTERN HALF OF THE CONTINENT. THIS WILL SUPPORT NEAR TO BELOW
NORMAL TEMPERATURES...WITH THE COLDEST WEATHER BEING EXPERIENCED
THROUGH CHRISTMAS DAY. WEATHER-WISE...WHILE THERE WILL BE SOME SNOW
SHOWERS AROUND ALONG WITH ACCUMULATING LAKE SNOWS IN THE SNOWBELTS...
GENERALLY BENIGN CONDITIONS CAN BE EXPECTED.

ON GOING LAKE SNOWS SOUTHEAST OF BOTH LAKES TUESDAY EVENING WILL
WEAKEN DURING THE COURSE OF THE NIGHT AS A PROGRESSIVE SHORTWAVE
RIDGE WILL WORK ITS WAY ACROSS THE FORECAST AREA. SNOWFALL AMOUNTS
TUESDAY NIGHT WILL RANGE FROM A COUPLE INCHES ACROSS PORTIONS OF THE
SRN TIER TO 3 TO 5 INCHES SOUTHEAST OF LK ONTARIO. OTHERWISE IT
WILL PARTLY CLOUDY AND QUITE COLD FOR CHRISTMAS EVE WITH TEMPS
DROPPING INTO THE SINGLE DIGITS AWAY FROM THE LAKE SHORES. READINGS
ACROSS THE NORTH COUNTRY WILL BOTTOM OUT WELL BELOW ZERO.
FORTUNATELY THE WINDS WILL BECOME LIGHT AND VARIABLE... SO WHILE
WIND CHILL VALUES WILL BE QUITE UNCOMFORTABLE...THEY WILL NOT
REQUIRE 'FLAGS'.

SFC HIGH PRESSURE POSITIONED DIRECTLY OVER THE FORECAST AREA ON
CHRISTMAS MORNING WILL EASE ACROSS NEW ENGLAND DURING THE COURSE OF
THE DAY. MID LEVEL WARM ADVECTION IN THE WAKE OF THE SFC HIGH WILL
GENERATE A FAIR AMOUNT OF CLOUD COVER...BUT ANY PCPN WILL BE LIMITED
TO PORTIONS OF THE NIAGARA FRONTIER WHERE NUISANCE LIGHT SNOW
SHOWERS WILL BE POSSIBLE. IN OTHER WORDS...THERE SHOULD BE NO
WEATHER RELATED TRAVEL PROBLEMS ACROSS OUR REGION FOR CHRISTMAS DAY.
IN TERMS OF TEMPERATURES...IT WILL REMAIN ON THE COLD SIDE OF NORMAL
WITH HIGHS RANGING FROM THE MID 20S OVER THE WESTERN COUNTIES TO
THE TEENS EAST OF LK ONTARIO.

THE WEATHER SHOULD REMAIN UNEVENTFUL CHRISTMAS NIGHT AS A STRONG
SHORTWAVE DIVING ACROSS THE MID WEST WILL PUSH A LONGWAVE TROUGH
ACROSS MICHIGAN AND SOUTHERN ONTARIO. THIS COULD HELP TO PRODUCE
MORE NUISANCE SNOW SHOWERS OVER THE FAR WESTERN COUNTIES AND OVER
THE NORTH COUNTRY...BUT THE FLOW WILL BE TOO SOUTHERLY (LK ERIE) OR
TOO SHEARED (WRN LK ONT) TO SUPPORT ANY ORGANIZED LAKE EFFECT FOR
OUR FORECAST AREA.

THURSDAY SHOULD THEN PROVE TO BE RATHER SNOWY ACROSS THE REGION AS
THE BASE OF THE AFOREMENTIONED LONGWAVE TROUGH WILL PASS OVER THE
LOWER GREAT LAKES. VEERING WINDS WITHIN THE DEEPENING COLD AIR WILL
LEND TO SOME LAKE ENHANCEMENT TO THE SYNOPTIC ACTIVITY. ANY AREAS
THAT HAVE STILL NOT REGAINED A SNOWCOVER WILL LIKELY DO SO BY
THURSDAY NIGHT.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
SFC HIGH PRESSURE BUILDS ACROSS WESTERN AND NORTH CENTRAL NY ON
FRIDAY...ANY LINGERING LAKE EFFECT SNOWS EAST OF LAKE ERIE AND
ONTARIO WILL SLOWLY DIMINISH ACROSS THE REGION. THE SFC HIGH SHIFTS
TO THE EAST ALONG THE EASTERN SEABOARD FRIDAY NIGHT. THE UPPER LEVEL
PATTERN WILL THEN FEATURE A FLAT BROAD TROUGH OVER THE UPPER AND
LOWER GREAT LAKES...WITH SEVERAL SHORT WAVES PASSING TO THE NORTH OF
THE REGION. THE FIRST OF THESES SHORT WAVES WILL HAVE A VERY LIMITED
AMOUNT OF MOISTURE AND MAY BRING A FEW RAIN OR SNOW SHOWERS...MAINLY
ACROSS THE NORTH COUNTY LATE SATURDAY. A MORE VIGOROUS SHORT WAVE
AND ITS ASSOCIATED COLD FRONT MOVES THROUGH LATE SUNDAY. AN ARCTIC
AIR MASS BEHIND THE FRONT SPILLS IN ACROSS WESTERN AND NORTH
CENTRAL NY SUNDAY NIGHT...LAKE EFFECT SNOWS WILL DEVELOP SOUTHEAST
OF LAKE ERIE AND ONTARIO IN THE FAVORED LOCATIONS UNDER
NORTHWESTERLY FLOW. MONDAY...SFC HIGH PRESSURE MOVES OVERHEAD AND
ACROSS THE NORTHEAST WITH DIMINISHING LAKE SNOWS AND VERY COLD
TEMPERATURES HIGHS IN THE TEENS.

&&

.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
A WEAK SURFACE TROUGH DRAPED ACROSS THE LOWER GREAT LAKES WILL
CONTINUE TO KEEP A MIX OF VFR/MVFR CIGS ACROSS THE REGION
OVERNIGHT...WITH ANY BREAKS IN THE CLOUD COVER SOUTH OF LAKE ONTARIO
FILLING IN OVER TIME. THE LOWEST CONDITIONS WILL BE FOUND ACROSS THE
HIGHER TERRAIN DOWNWIND OF THE LAKES...WHERE SOME FLURRIES/LIGHT
SNOW SHOWERS MAY ALSO BRING SOME LOCALIZED REDUCTIONS IN VSBY.

LATE TONIGHT AND EARLY TUESDAY...AN UPPER LEVEL TROUGH DROPPING
ACROSS THE REGION WILL BRING STEADIER LIGHT SNOWFALL TO AREAS
SOUTH OF LAKE ONTARIO...WITH VSBYS CONSEQUENTLY DROPPING TO THE
IFR/LOW MVFR RANGE. ACROSS THE NORTH COUNTRY...DRY WEATHER AND
GENERAL VFR/MVFR CONDITIONS SHOULD CONTINUE TO PREVAIL.

FOLLOWING THE PASSAGE OF THIS TROUGH...CONDITIONS WILL IMPROVE
BACK TO VFR TUESDAY AFTERNOON AND TUESDAY NIGHT...WITH THIS
PROCESS TAKING LONGER SOUTHEAST OF THE LAKES DUE TO SOME REMNANT
LIGHT SNOW SHOWERS.

OUTLOOK...
WEDNESDAY...MAINLY VFR EARLY...MVFR POSSIBLE IN LIGHT SNOW LATE.
WEDNESDAY NIGHT AND THURSDAY...MVFR IN SNOW SHOWERS...LOCALIZED
IFR IN HEAVIER SNOW SHOWERS EAST OF THE LAKES.
FRIDAY AND SATURDAY...MAINLY VFR WITH A CHANCE OF SNOW SHOWERS
EAST OF THE LAKES.

&&

.MARINE...
WINDS AND WAVES HAVE FALLEN BELOW ADVISORY LEVELS ON EASTERN LAKE
ERIE AND ACROSS WESTERN PORTIONS OF LAKE ONTARIO...SO WE HAVE
DROPPED THE SMALL CRAFT ADVISORIES FOR THESE AREAS.

OVERNIGHT...EXPECT WINDS AND WAVES TO CONTINUE TO DIMINISH AS A
SURFACE TROUGH AXIS SETS UP ACROSS THE LAKES...WITH CONDITIONS
ACROSS THE EASTERN HALF OF LAKE ONTARIO FALLING BELOW ADVISORY
LEVELS BY DAYBREAK TUESDAY. NORTHERLY FLOW WILL SET UP ACROSS THE
LAKES IN THE WAKE OF AN UPPER LEVEL DISTURBANCE DROPPING ACROSS THE
REGION...HOWEVER ENCROACHING HIGH PRESSURE SHOULD KEEP WINDS
RELATIVELY LIGHT...15 KTS OR LESS. THIS HIGH WILL MOVE OVERHEAD
TUESDAY NIGHT WITH WINDS QUICKLY TURNING SOUTHERLY WEDNESDAY AHEAD
OF A LOW PRESSURE SYSTEM CURRENTLY EXPECTED TO PASS WELL TO OUR
NORTH ACROSS NORTHERN ONTARIO/QUEBEC ON THURSDAY.

&&

.HYDROLOGY...
SEE THE LATEST RIVER FLOOD WARNINGS FOR THE MOST UP TO DATE STATUSES...

MOST AREA RIVERS HAVE ALREADY CRESTED OR ARE NEAR CRESTING AND
ARE ON THEIR WAY DOWN...WITH THE EXCEPTION OF TONAWANDA CREEK
WHICH WILL CONTINUE TO RISE OVER THE NEXT 12 TO 18 HOURS BEFORE
GRADUALLY FALLING. THE GOOD NEWS IS THAT COOLING TEMPERATURES AND
RELATIVELY LIGHT PRECIPITATION EXPECTED OVER THE NEXT 48 HOURS
SHOULD ALLOW STREAMS TO CONTINUE TO FALL.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 AM EST TUESDAY FOR LOZ043>045.

&&

SYNOPSIS...WOOD
NEAR TERM...JJR/WOOD
SHORT TERM...RSH
LONG TERM...AR
AVIATION...JJR/WOOD
MARINE...JJR/WOOD
HYDROLOGY...HITCHCOCK/JJR/WOOD
Hazardous weather outlook, Dec 23, 4:07 PM EST, 11 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
407 PM EST MON DEC 23 2013

NYZ001>003-007-008-010>014-019>021-085-242115-
NIAGARA-ORLEANS-MONROE-JEFFERSON-LEWIS-NORTHERN ERIE-GENESEE-WYOMING-
LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
407 PM EST MON DEC 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ004>006-242115-
WAYNE-NORTHERN CAYUGA-OSWEGO-
407 PM EST MON DEC 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TONIGHT.

THE CHANCE OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ACCUMULATING LAKE EFFECT SNOW IS POSSIBLE LATE TUESDAY AFTERNOON
AND TUESDAY NIGHT SOUTHEAST OF LAKE ONTARIO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-242115-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
407 PM EST MON DEC 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

HITCHCOCK

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 24, 3:31 AM ESTLake Effect Snow AdvisoryBUFCattaraugus, Chautauqua, Erie15 hr
Dec 24, 6:16 PM ESTLake Effect Snow AdvisoryBUFCayuga, Oswego, Wayne9 hr

Nearby

Small Craft Advisories in New York, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.